7 doctors weighed in:

Can antihistamines make my hypoglycemia worse? Seems like i'm having more low blood sugar occurrences while on Claritin (loratadine) or allegra.

7 doctors weighed in
Dr. LUIS IRIZARRY
Family Medicine
5 doctors agree

In brief: Allegra (fexofenadine)

I don't think so.
If you really observe hypoglycemia when taking antihistamine then make you sure you eat 3 times a day, eat fruits between meal and just before your meal. Symptomatic hypoglycemia usually occur when blood sugar <80. We like to keep it above than 100. Symptom could include irritability, dizziness, sweating, weakness, confusion, passing out or death.

In brief: Allegra (fexofenadine)

I don't think so.
If you really observe hypoglycemia when taking antihistamine then make you sure you eat 3 times a day, eat fruits between meal and just before your meal. Symptomatic hypoglycemia usually occur when blood sugar <80. We like to keep it above than 100. Symptom could include irritability, dizziness, sweating, weakness, confusion, passing out or death.
Dr. LUIS IRIZARRY
Dr. LUIS IRIZARRY
Thank
Dr. Alvin Fried
Internal Medicine - Diabetology
2 doctors agree

In brief: Probably not

There is no theoretical reason why antihistamines should lower blood sugar.
It may be related to the reason you are on the antihistamines or some other medicine that you are taking or the fact that your dietary intake may be different at those times. Try to discuss this in detail with your doctor.

In brief: Probably not

There is no theoretical reason why antihistamines should lower blood sugar.
It may be related to the reason you are on the antihistamines or some other medicine that you are taking or the fact that your dietary intake may be different at those times. Try to discuss this in detail with your doctor.
Dr. Alvin Fried
Dr. Alvin Fried
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
163K people helped
Continue
108,000 doctors available
Read more answers from doctors